Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2012, 12:08 PM CDT for Bay County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2012, 12:08 PM CDT (17:08 UTC)
- Expired
- May 13, 2012, 1:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS52 KTAE 131708
SVRTAE
FLC005-131800-
/O.NEW.KTAE.SV.W.0128.120513T1708Z-120513T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 PM CDT SUN MAY 13 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 100 PM CDT
* AT 1206 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF LYNN HAVEN TO PANAMA CITY...OR ALONG A
LINE EXTENDING FROM VICKSBURG TO DOWNTOWN PANAMA CITY ...AND
MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILAND PARK...SPRINGFIELD...CALLAWAY AND TYNDALL AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3025 8576 3022 8573 3020 8573 3023 8569
3022 8572 3027 8575 3043 8567 3035 8540
3002 8549 3013 8569 3016 8568 3015 8570
3014 8571 3019 8579
TIME...MOT...LOC 1708Z 292DEG 16KT 3036 8561 3021 8571
$$1 follow-up statement
997
WWUS52 KTAE 131726
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 PM CDT SUN MAY 13 2012
FLC005-131800-
/O.CON.KTAE.SV.W.0128.000000T0000Z-120513T1800Z/
BAY FL-
1226 PM CDT SUN MAY 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR CENTRAL BAY COUNTY...
AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMP FLOWERS TO DIREGO PARK...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANAMA
CITY...COLLEGE STATION...SPRINGFIELD...BAY HARBOR...BAYOU
GEORGE...PARKER...MAJETTE...CAIRO...CALLAWAY...NIXON AND TYNDALL AFB
LAT...LON 3017 8575 3019 8572 3022 8570 3023 8569
3023 8570 3026 8568 3037 8562 3035 8540
3002 8549 3013 8569 3016 8568 3015 8570
3014 8571
TIME...MOT...LOC 1726Z 292DEG 16KT 3033 8552 3018 8562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:05 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 13, 9:05 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1005 AM EDT Sun May 13 2012 .UPDATE...Broad upper trough over the southeastern states, along with weak low pressure across AL/MS, is providing a favorable environment for scattered to numerous showers and thunderstorms across the forecast area. Latest surface analysis indicates a warm front extending from southwestern Alabama to along the Gulf coast near Destin and Panama City. Dewpoints south of the boundary are in the upper 60s to lower 70s, with mid 60s to the north. A large area of light rain is currently moving through south Georgia, with a break across SE Alabama and the Florida Big Bend. Additional storms have been developing this morning along and south of the warm front. It is this area which is of most concern through the remainder of the morning for potential severe weather. Modified 12Z KTAE sounding suggests CAPE greater than 2000j/kg right along the coast and offshore. Combined with low-level shear approaching 20 knots, this is creating a favorable environment for quite a few, mostly weak, rotating thunderstorms. In fact, a large waterspout was observed early this morning over Choctowatchee Bay in Okaloosa County. Expect to continue to see these rotating cells move inland through the remainder of the morning, with the possibity of an isolated tornado. The primary threat should be confined to the coastal areas of the panhandle, generally south of I-10 and west the Apalachicola river. During the afternoon, the activity should slowly slide to the east. However, the severe threat should lessen as the low-level flow weakens and veers more to the southwest. && .AVIATION (through 12z Monday)...Plenty of clouds and thunderstorms are expected across the area through the next 24 hours. Expect to see prevailing VFR condtions at all terminals by late this morning. However, thunderstorms will be in and out all day, especially for the Florida and Alabama terminals. A few of the thunderstorms could be strong. && .MARINE...Winds and seas have stayed a little higher this morning than was previously suggested by most model guidance. Therefore, we initially amended the CWF to add a SCEC headline for the morning hours around 12z. Winds and seas were nudged up a bit during the rest of the day as southeasterly flow is expected to remain fairly strong. Will likely keep the SCEC headline going through the remainder of the day in the late morning CWF update. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 81 66 85 65 85 / 60 50 40 20 20 Panama City 82 69 83 67 84 / 70 50 30 20 20 Dothan 84 65 85 64 85 / 70 50 30 20 20 Albany 83 65 85 63 87 / 70 50 40 20 20 Valdosta 83 64 85 63 86 / 50 40 50 20 20 Cross City 82 64 85 64 86 / 40 40 50 20 20 Apalachicola 80 69 82 68 81 / 60 50 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Camp/Lamers/Gould
Hazardous weather outlook, May 13, 1:45 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 AM EDT SUN MAY 13 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-141200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 245 AM EDT SUN MAY 13 2012 /145 AM CDT SUN MAY 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING...BUT THE THREAT OF SEVERE STORMS IS LIKELY TO DIMINISH IN THE AFTERNOON AS A WARM FRONT MOVES NORTH AWAY FROM THE REGION. POCKETS OF HEAVY RAIN ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO MONDAY BEFORE DRIER AIR STARTS TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STILL POSSIBLE THIS MORNING. SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION...AND BE CONSIDERED ACTIVATED IF A HAZARDOUS WEATHER WATCH OR WARNING IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, May 13, 8:51 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
951 AM EDT SUN MAY 13 2012
FLZ008-108-131430-
CENTRAL WALTON FL-SOUTH WALTON FL-
851 AM CDT SUN MAY 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL AND
SOUTHERN WALTON COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 930 AM CDT
AT 847 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SANTA ROSA BEACH...MOVING NORTHEAST AT 10 MPH.
PEOPLE IN SOUTHERN WALTON COUNTY...INCLUDING THE CITY OF SANTA ROSA
BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
UP TO NICKEL SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3043 8623 3040 8619 3044 8617 3046 8621
3053 8617 3042 8604 3039 8613 3041 8613
3043 8617 3041 8618 3038 8615 3036 8620
3040 8626
TIME...MOT...LOC 1350Z 227DEG 9KT 3039 8621
17-GOULDLocal storm report, May 13, 11:12 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FUNNEL CLOUD 2 WNW INLET BEACH 30.29N 86.04W
05/13/2012 WALTON FL BROADCAST MEDIA
RAPIDLY ROTATING WALL CLOUD OBSERVED WITH A POSSIBLE
BRIEF OR RAIN WRAPPED FUNNEL.
&&
08-LAMERSSpecial weather statement, May 13, 11:20 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EDT SUN MAY 13 2012
FLZ008-010-012-108-112-131715-
INLAND BAY FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY
FL-WASHINGTON FL-
1120 AM CDT SUN MAY 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...WALTON AND
SOUTHERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 1215 PM CDT
AT 1115 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTHWEST OF PANAMA CITY BEACH...OR NEAR
LAIRD...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN SOUTHEASTERN WALTON...SOUTHWESTERN WASHINGTON AND WESTERN
BAY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3047 8592 3050 8592 3052 8590 3056 8583
3049 8563 3028 8587 3034 8602
TIME...MOT...LOC 1619Z 219DEG 12KT 3035 8594
17-GOULDSpecial weather statement, May 13, 11:47 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM EDT SUN MAY 13 2012
FLZ112-131745-
COASTAL BAY FL-
1147 AM CDT SUN MAY 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BAY
COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 1245 PM CDT
AT 1143 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES NORTH OF PANAMA CITY BEACH...OR NEAR WEST BAY...
MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN CENTRAL BAY COUNTY...INCLUDING THE CITIES OF PANAMA CITY
BEACH...LYNN HAVEN...PANAMA CITY AND HILAND PARK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3024 8592 3036 8578 3029 8566 3030 8565
3029 8566 3024 8556 3011 8568 3012 8570
3016 8568 3015 8570 3013 8572
TIME...MOT...LOC 1646Z 298DEG 12KT 3028 8583
17-GOULDLocal storm report, May 13, 11:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM TSTM WND GST 11 NNE PANAMA CITY BEAC 30.36N 85.80W
05/13/2012 M46 MPH BAY FL ASOS
MEASURED AT NW FLORIDA BEACHES INTL AIRPORT ASOS...KECP.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:56 AM CDT | Tornado Warning | TAE | Washington | 34 min |
| May 13, 4:29 AM CDT | Tornado Warning | TAE | Jackson, Washington | 31 min |
| May 13, 6:46 AM CDT | Special Marine Warning | TAE | 59 min | |
| May 13, 7:05 AM CDT | Special Marine Warning | TAE | 55 min | |
| May 13, 7:44 AM CDT | Special Marine Warning | TAE | 61 min | |
| May 13, 8:02 AM CDT | Special Marine Warning | TAE | 28 min | |
| May 13, 8:14 AM CDT | Special Marine Warning | TAE | 61 min | |
| May 13, 8:34 AM CDT | Special Marine Warning | TAE | 56 min | |
| May 13, 8:51 AM CDT | Special Weather Statement | TAE | Walton | 39 min |
| May 13, 9:08 AM CDT | Special Marine Warning | TAE | 52 min | |
| May 13, 9:23 AM CDT | Tornado Warning | TAE | Walton | 32 min |
| May 13, 9:31 AM CDT | Special Marine Warning | TAE | 59 min | |
| May 13, 10:00 AM CDT | Special Marine Warning | TAE | 30 min | |
| May 13, 10:52 AM CDT | Tornado Warning | TAE | Walton | 6 min |
| May 13, 10:56 AM CDT | Tornado Warning | TAE | Walton, Washington | 12 min |
| May 13, 10:56 AM CDT | Tornado Warning | TAE | Bay, Walton | 14 min |
| May 13, 11:20 AM CDT | Special Weather Statement | TAE | Washington | 55 min |
| May 13, 11:47 AM CDT | Special Weather Statement | TAE | Bay | 58 min |
| May 13, 11:52 AM CDT | Special Marine Warning | TAE | 53 min | |
| May 13, 12:38 PM CDT | Special Marine Warning | TAE | 67 min | |
| May 13, 12:50 PM CDT | Special Weather Statement | TAE | Calhoun | 40 min |
| May 13, 1:04 PM CDT | Areal Flood Advisory | TAE | Bay | 116 min |
| May 13, 1:23 PM CDT | Special Weather Statement | TAE | Gulf | 52 min |
| May 13, 1:29 PM CDT | Special Weather Statement | TAE | Gulf | 31 min |
| May 13, 2:29 PM CDT | Special Weather Statement | TAE | Leon | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.